Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Feb 12, 2025, 10:35 PM CST for Coosa County, Elmore County, Tallapoosa County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 10:35 PM CST (04:35 UTC)
- Expired
- Feb 13, 2025, 4:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coosa County, AL, Elmore County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 552 m²/s²
- 0-3 km storm-relative helicity
- 619 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
161
WGUS54 KBMX 130435
FFWBMX
ALC037-051-123-131030-
/O.NEW.KBMX.FF.W.0002.250213T0435Z-250213T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
1035 PM CST Wed Feb 12 2025
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Coosa County in east central Alabama...
Northern Elmore County in east central Alabama...
Tallapoosa County in east central Alabama...
* Until 430 AM CST.
* At 1035 PM CST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alexander City, Dadeville, Goodwater, Camp Hill, Rockford,
Kellyton, Equality, Eclectic, Jacksons' Gap, New Site, Waverly,
Goldville, Wind Creek State Park, Western Lake Martin, Northern
Lake Martin, Highway 9 and Highway 22, Eastern Lake Martin,
Kowaliga Bridge, Nixburg and Cottage Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3275 8637 3281 8646 3286 8645 3287 8648
3290 8649 3310 8601 3309 8601 3309 8597
3311 8597 3311 8559 3273 8559 3273 8561
3272 8561 3271 8568 3270 8568 3270 8570
3264 8570 3266 8641 3275 8641
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
32/JDavis1 follow-up statement
734
WGUS74 KBMX 131036 RRA
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
436 AM CST Thu Feb 13 2025
ALC037-051-123-131046-
/O.EXP.KBMX.FF.W.0002.000000T0000Z-250213T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coosa AL-Elmore AL-Tallapoosa AL-
436 AM CST Thu Feb 13 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR COOSA, NORTHERN ELMORE AND
TALLAPOOSA COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3275 8637 3281 8646 3286 8645 3287 8648
3290 8649 3310 8601 3309 8601 3309 8597
3311 8597 3311 8559 3273 8559 3273 8561
3272 8561 3271 8568 3270 8568 3270 8570
3264 8570 3266 8641 3275 8641
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 8:31 PM CST, 2 hours 4 minutes earlier. Its key messages:
- Issued at 1229 AM CST TUE WED 12 2025
- Periods of moderate to heavy rainfall will continue through Thursday morning, resulting in 1 to 3 inches of additional rainfall accumulation with some risk for flooding.
- Strong to severe storms will be possible across Central Alabama through tonight. Threats include damaging 60 mph wind gusts and a few tornadoes. Areas of highest concern will be in the southern third of the area.
- Strong to severe storms will be possible again Saturday night into Sunday morning along and ahead of the next cold front.
Area forecast discussion, Feb 12, 8:31 PM CST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 831 PM CST Wed Feb 12 2025 ...New SHORT TERM... .KEY MESSAGES... Issued at 1229 AM CST TUE WED 12 2025 - Periods of moderate to heavy rainfall will continue through Thursday morning, resulting in 1 to 3 inches of additional rainfall accumulation with some risk for flooding. - Strong to severe storms will be possible across Central Alabama through tonight. Threats include damaging 60 mph wind gusts and a few tornadoes. Areas of highest concern will be in the southern third of the area. - Strong to severe storms will be possible again Saturday night into Sunday morning along and ahead of the next cold front. && .SHORT TERM... (Tonight through Friday) Issued at 819 PM CST WED FEB 12 2025 Warm front is trying to make some slow northward progress in the southern part of our CWA. As of 820 pm, it stretched from the Marengo/Clark County line eastward, to just south of MGM, to just north of EUF. Highest severe weather threat will remain along and south of that warm front. It could get as far north as Selma or northern Dallas County on the west side, and perhaps up to I-85 on the east side. A limiting factor, however, is the CAD wedge which is largely locked into east central Alabama and should limit northward extent of the warm front there. Meanwhile, the finale cold front was about to enter northwest Alabama. This front is making much faster progress (eastward) than its warm counterpart, and should sweep through the area between 03Z and roughly 09Z. Rain chances drop significantly after the passage of this cold front, although clouds will linger into much of Thursday morning. /61/ Previous short-term discussion: (This afternoon through Thursday) Issued at 1028 AM CST WED FEB 12 2025 Today, a warm front will move slowly north through the afternoon, struggling to move much more north than I20. Through the morning, scattered light to moderate rain will move across the northern half of the state, north of this warm front. In these areas with near constant coverage, the environment is not expected to recover enough, and allow enough instability, for more than a strong thunderstorm or two. South of I20, activity is expected to become more scattered through the afternoon, with additional thunderstorms developing in early evening and overnight as the cold front west of MS moves through the state. PW values will be max for this time of year with low level flow bringing plenty of moisture to the state. Activity through the early afternoon is expected to produce light to moderate rainfall, with heavy rainfall and higher accumulations expected in any thunderstorms this afternoon and overnight tonight. A few areas that receive higher amounts today, and with any training cells this afternoon and evening may have flooding, especially in those low lying and poor drainage areas. CAMs are in general agreement that south of I20, CAPE values could be between 500-700 J/kg, increasing farther south with values around 1100-1300 J/kg in areas I85 and south. A few models are showing an increase in instability ahead of the cold front with values steady above 1200 J/kg in the southeast through the early night. For shear, veering winds will be present through the late afternoon and evening, mainly across the southern half of the state. A mid level jet will strengthen and move northeast over the state. The stronger values from this jet will be over the northern half of the state through the afternoon, though there is still plenty of shear in the southern half of the state, especially in the same areas of the instability. 0-1 km values around 20-30 kts this afternoon will increase to around 30-40 kts overnight ahead of the cold front. With strong winds in the low and mid levels, increasing in speed through the evening, storms will be moving very quickly. Add this speed to any strong thunderstorms producing strong winds and damaging winds could quickly become a threat in any strong storm. Plus the veering profile in the low levels, low to medium instability, and high shear, will allow for development of tornadoes with any isolated activity through the late afternoon and early evening, and again later tonight along a line of storms moving through the southeast overnight. By 3 am to 5 am, most of the activity should be east of the state, with winds remaining breezy through the day Thursday. Low and mid level flow will be from the north with drier air moving in for the day Thursday. 24 && .LONG TERM... (Thursday night through next Tuesday) Issued at 103 PM CST WED FEB 12 2025 Overall not much of a change to the ongoing trends for the extended. Strong to severe storms are appearing to be a little bit more possible Saturday afternoon into Sunday morning as a strong cold front moves through. In fact, temperatures at Midnight Saturday night/Sunday morning will possibly be the highs for the day, with the afternoon temperatures much cooler. Stay tuned for the latest updates across the period. 16 Previous long-term discussion: (Thursday night through next Tuesday) Issued at 251 AM CST WED FEB 12 2025 Northwest flow will develop across the area Thursday night in the wake of the departing cold front. For a brief moment we will get a taste of winter again as temperatures fall into the mid 20s north to mid 30s south. A ridge will build across the Eastern CONUS on Friday with sunny skies expected across Central Alabama. Meanwhile, to our west a potent upper-level trough will be deepening over the Four Corners Friday night. We begin to shift back into active weather by the weekend with the development of a surface low over the ArkLaTex Saturday afternoon. In response, a warm front will rapidly lift northward through the area as strong warm air advection redevelops with temperatures warming into the 70s. Destabilization across the area will be aided by a ~50kt south-southwesterly LLJ with southwesterly mid-level flow increasing to around 70-80 kts. Strong height falls will precede a line of showers and storms which currently look to reach the AL/MS state line late Saturday night as the surface low lifts towards the Ohio Valley. Temperatures aloft are slightly on the warmer side, but nonetheless a broad warm sector characterized by MLCAPE ~500-800 J/kg is expected to be in place across our west with eff. bulk shear values as high as 60 kts, providing support for severe storms. Forecast hodographs exhibit ideal low-level curvature, so QLCS tornadoes will be a concern in addition to damaging straight line wind gusts. The cold front will be moving at a quick pace, so the severe window looks to be no more than 10-12 hours at most with the risk potentially decreasing with eastward extent as instability wanes through the overnight hours. Still have plenty of time to workout the specifics. In terms of flooding, an additional 1 to 2 inches of rain does not look too troublesome for now given the day or two of dry weather beforehand. Cooler air filters back in behind the system at the start of next week. We will have a couple nights with lows in the 20/30s then cooler during the daytime. In fact, some of our northern locations will stay in the 40s on Monday. A unique split flow pattern may develop by the middle of next week with global models suggesting a shortwave, suppressed to the south over the northern Gulf, could bring additional rain to the area Tuesday night. 86/Martin && .AVIATION... (00Z TAFS) Issued at 541 PM CST WED FEB 12 2025 Widespread rain and thunderstorms will continue to create adverse flying weather across central Alabama terminals through the overnight hours. In between the rain drops, conditions do improve to VFR. But over the first couple hours of this forecast cycle, another round of heavier rain and thunderstorms should cause conditions to drop into the MVFR or IFR category. The final cold front should push through the area between 04Z and 09Z, which will be marked by a wind shift to the northwest and the rain tapering off. Ceilings behind that front are largely below 1000 ft, and that is the basis of the IFR forecast during the pre-dawn hours. We will finally start to see improvement late Thursday morning into the afternoon, as dry filters in and clouds begin to erode. /61/ && .FIRE WEATHER... Widespread showers will continue through tonight, ending by early tomorrow morning as a cold front passes through the area. 20ft winds will be from the south today, breezy at times at 8 to 15 mph with gusts up to 20 to 25 mph. Winds shift to the northwest tomorrow morning, remaining around 5 to 8 mph. Dry air will filter back into the area for a couple of days with min RH in the 35-40% range on Friday. Moisture increases well above critical thresholds again on Saturday with winds shifting back to the south in advance of another cold front which will bring more rain to the area. Winds shift back to the northwest on Sunday with a few days of dry weather developing for the first part of next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 43 54 25 57 / 100 0 0 0 Anniston 45 57 28 59 / 90 0 0 0 Birmingham 44 54 30 58 / 90 0 0 0 Tuscaloosa 43 56 30 60 / 90 0 0 0 Calera 47 57 32 60 / 90 0 0 0 Auburn 56 65 35 60 / 90 20 0 0 Montgomery 53 64 35 63 / 90 10 0 0 Troy 56 67 37 64 / 90 30 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 4 AM CST Thursday for the following counties: Bibb-Blount-Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne- Coosa-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Perry-Pickens- Randolph-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa- Walker. && SHORT TERM.../61/ LONG TERM....16 AVIATION...02
Hazardous weather outlook, Feb 12, 11:28 AM CST, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1128 AM CST Wed Feb 12 2025 ALZ011>015-017>050-132030- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1128 AM CST Wed Feb 12 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There could be some strong to severe storms through tonight across much of Central Alabama. The areas of most concern will be across the southern third of the area. Threats include damaging wind gusts up to 60 mph and a few tornadoes. Moderate to heavy rainfall is expected to continue today, producing an additional 2 to 4 inches of rainfall. This may result in minor flooding of low-lying and poor drainage areas with a low risk of isolated flash flooding across central portions of the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe storms will be possible again Saturday night into Sunday morning across Central Alabama. Stay tuned to the latest information on each system. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through tonight. Additional activation may be needed Saturday night.
In the hours before
Local storm report, Feb 12, 9:01 PM CST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
901 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Flash Flood Riverchase Galleria 33.38N 86.80W
02/12/2025 Jefferson AL Broadcast Media
Flooding at Hwy 31 and 150. Road closed.
&&Local storm report, Feb 12, 9:04 PM CST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
904 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM Flash Flood 1 WNW Inverness 33.42N 86.72W
02/12/2025 Jefferson AL Broadcast Media
Flooding in basement of home.
&&Local storm report, Feb 12, 9:10 PM CST, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
910 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM Flash Flood 1 SW Hoover Veterans Pa 33.38N 86.74W
02/12/2025 Shelby AL Broadcast Media
Flooding on Valleydale Rd near Spain Park.
&&Local storm report, Feb 12, 9:25 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
925 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM Tstm Wnd Dmg 1 N Holtville 32.65N 86.32W
02/12/2025 Elmore AL Emergency Mngr
Multiple Trees down on Mimosa Rd in
Holtville. Time estimated by radar.
&&Local storm report, Feb 12, 9:27 PM CST, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
927 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM Tstm Wnd Dmg 1 N Holtville 32.65N 86.32W
02/12/2025 Elmore AL Emergency Mngr
Multiple trees down on Hickory Rd. Time
estimated by radar.
&&Local storm report, Feb 12, 9:30 PM CST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
930 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM Flood 3 E Gaston Steam Plant 33.24N 86.42W
02/12/2025 Talladega AL Emergency Mngr
Flooding on McGowans Ferry Rd.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:28 PM CST | Areal Flood Advisory | BMX | Chilton | 5 hr |
| Feb 12, 7:00 PM CST | River Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 25 hr |
| Feb 12, 7:10 PM CST | Areal Flood Advisory | BMX | Clay, Coosa, Shelby, Talladega | 6 hr |
| Feb 12, 7:22 PM CST | Areal Flood Advisory | BMX | Winston | 6 hr |
| Feb 12, 7:52 PM CST | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Talladega | 5 hr |
| Feb 12, 7:57 PM CST | Areal Flood Advisory | BMX | Dallas, Perry | 3 hr |
| Feb 12, 8:00 PM CST | Areal Flood Advisory | BMX | Greene, Marengo, Sumter | 3 hr |
| Feb 12, 8:15 PM CST | Areal Flood Advisory | BMX | Jefferson, Shelby | 6 hr |
| Feb 12, 8:23 PM CST | Areal Flood Advisory | BMX | Autauga, Chilton, Dallas | 6 hr |
| Feb 12, 8:25 PM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Feb 12, 8:40 PM CST | Special Weather Statement | BMX | Coosa | 50 min |
| Feb 12, 8:46 PM CST | Areal Flood Advisory | BMX | St. Clair | 3 hr |
| Feb 12, 8:56 PM CST | Areal Flood Advisory | BMX | Coosa, Elmore | 6 hr |
| Feb 12, 9:36 PM CST | Areal Flood Advisory | BMX | Tallapoosa | 6 hr |
| Feb 12, 9:59 PM CST | Areal Flood Advisory | BMX | Hale, Marengo, Perry | 3 hr |
| Feb 12, 10:32 PM CST | Flash Flood Warning | BMX | Autauga, Chilton, Dallas, Perry | 6 hr |
| Feb 12, 10:39 PM CST | Areal Flood Advisory | BMX | Chambers, Randolph | 4 hr |
| Feb 12, 10:49 PM CST | Flash Flood Warning | BMX | Coosa, Shelby, Talladega | 3 hr |
| Feb 12, 11:28 PM CST | Areal Flood Advisory | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 6 hr |
| Feb 12, 11:37 PM CST | Special Weather Statement | BMX | Lowndes, Montgomery | 53 min |
| Feb 12, 11:41 PM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 35 min |
| Feb 12, 11:56 PM CST | Areal Flood Advisory | BMX | Montgomery | 2 hr |
| Feb 13, 12:17 AM CST | Special Weather Statement | BMX | Lee | 58 min |
| Feb 13, 12:27 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 33 min |
| Feb 13, 12:54 AM CST | Special Weather Statement | BMX | Bullock | 51 min |
| Feb 13, 1:02 AM CST | Areal Flood Advisory | BMX | Chambers, Lee | 3 hr |
| Feb 13, 1:37 AM CST | Areal Flood Advisory | BMX | Lee | 3 hr |
| Feb 13, 2:19 AM CST | Areal Flood Advisory | BMX | Pike | 3 hr |
| Feb 13, 2:58 AM CST | Areal Flood Warning | BMX | Cherokee | 43 hr |
| Feb 13, 10:25 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 10 hr |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.